Alert archive / Alaska / High Wind Warnings in 2010
High Wind Warning 5, NWS Anchorage, AK
NWS Anchorage, AK issued this high wind warning at Mar 1, 2010, 10:02 AM AKST. It took effect at Mar 1, 2010, 3:00 PM AKST. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2010, 10:02 AM AKST (19:02 UTC)
- In effect from
- Mar 1, 2010, 3:00 PM AKST
- Expired
- Mar 2, 2010, 12:00 PM AKST
- In force
- 21 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
899 WWAK72 PAFC 011902 NPWALU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 1002 AM AKST MON MAR 1 2010 AKZ187-021415- /X.UPG.PAFC.HW.A.0004.100302T0600Z-100302T2100Z/ /X.NEW.PAFC.HW.W.0005.100302T0000Z-100302T2100Z/ CENTRAL ALEUTIANS- INCLUDING THE CITY OF...ATKA AND ADAK 1002 AM AKST MON MAR 1 2010 ...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO NOON AKST TUESDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO NOON AKST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A STRONG LOW OVER THE WESTERN ALEUTIANS WILL PASS JUST NORTH OF THE CENTRAL ALEUTIANS TONIGHT. WINDS WILL INCREASE TO SOUTH 40 TO 55 MPH WITH GUSTS TO 75 MPH LATE THIS AFTERNOON. WINDS WILL SHIFT WEST TO NORTHWEST TONIGHT WITH GUSTS 75 TO 90 MPH. CONDITIONS WILL GRADUALLY IMPROVE AS WINDS DIMINISH TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. && $$
3 follow-up statements
940 WWAK72 PAFC 020050 NPWALU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 350 PM AKST MON MAR 1 2010 AKZ187-021400- /X.CON.PAFC.HW.W.0005.000000T0000Z-100302T2100Z/ CENTRAL ALEUTIANS- INCLUDING THE CITY OF...ATKA AND ADAK 350 PM AKST MON MAR 1 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON AKST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON AKST TUESDAY. A STRONG LOW OVER THE WESTERN ALEUTIANS WILL PASS JUST NORTH OF THE CENTRAL ALEUTIANS TONIGHT. WINDS WILL INCREASE TO SOUTH 40 TO 55 MPH WITH GUSTS TO 75 MPH THIS EVENING AND THEN SHIFT WEST TO NORTHWEST TONIGHT WITH GUSTS 75 TO 90 MPH. CONDITIONS WILL GRADUALLY IMPROVE AS WINDS DIMINISH TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. && $$
569 WWAK72 PAFC 021347 NPWALU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 447 AM AKST TUE MAR 2 2010 AKZ187-022100- /X.CON.PAFC.HW.W.0005.000000T0000Z-100302T2100Z/ CENTRAL ALEUTIANS- INCLUDING THE CITY OF...ATKA AND ADAK 447 AM AKST TUE MAR 2 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON AKST TODAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON AKST TODAY. A STRONG LOW NORTH OF THE CENTRAL ALEUTIANS WILL MOVE TO THE EAST TODAY. WEST WINDS 40 TO 60 MPH WITH GUSTS TO 80 MPH WILL GRADUALLY DIMINISH THIS AFTERNOON AS THE LOW MOVES OUT OF THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. && $$
736 WWAK72 PAFC 022102 NPWALU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 1202 PM AKST TUE MAR 2 2010 AKZ187-022215- /X.EXP.PAFC.HW.W.0005.000000T0000Z-100302T2100Z/ CENTRAL ALEUTIANS- INCLUDING THE CITY OF...ATKA AND ADAK 1202 PM AKST TUE MAR 2 2010 ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. THE STORM CENTER CONTINUES TO WEAKEN AND MOVE EAST. STRONG WINDS WILL CONTINUE ACROSS THE AREA THROUGH THIS EVENING. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this high wind warning went out at Mar 1, 5:00 AM AKST, 5 hours 2 minutes earlier.
Area forecast discussion, Mar 1, 5:00 AM AKST, 5 hours 2 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
500 AM AKST MON MAR 1 2010
.MODEL DISCUSSION...
MODELS IN GENERALLY GOOD AGREEMENT THROUGH 120 HOURS. GFS PREFERRED
OVERALL DUE TO BETTER RUN TO RUN CONSISTENCY AND BEST INITIALIZATION.
ECMWF A CLOSE SECOND.
.ANALYSIS AND UPPER LEVELS...
HIGH AMPLITUDE RIDGE OF HIGH PRESSURE OVER WESTERN CANADA GRADUALLY
MIGRATES EASTWARD. DEEP UPPER LEVEL TROUGH EXTENDING FROM HIGH ARCTIC
ACROSS WESTERN ALASKA HOLDS THROUGH 60 HOURS. UPPER LEVEL CUT OFF LOW
SOUTH OF KODIAK ISLAND WEAKENS AND MOVES OFF TO THE SOUTHEAST.
.SURFACE FEATURES...
A SMALL 972 MB LOW JUST SOUTHEAST OF KODIAK ISLAND WILL REMAIN NEARLY
STATIONARY AND DISSIPATE BY LATE MON NIGHT. ASSOCIATED OCCLUDED FRONT
LIES ALONG THE WESTERN SLOPES OF THE ALASKA RANGE AND WILL GRADUALLY
DETERIORATE.
A 971 MB LOW IN THE NORTHEAST PACIFIC WILL WEAKEN TO 983 MB JUST
SOUTH OF SEWARD MON NIGHT THEN MOVE INLAND NEAR KAMISHAK BAY TUE
MORNING.
A LARGE 974 MB LOW SOUTHWEST OF SHEMYA WILL INTENSIFY TO 959 MB NEAR
NORTH OF SEGUAM ISLAND THEN MOVE TO NEAR SITKINAK TUE NIGHT AS A 971
MB LOW. ASSOCIATED WARM FRONT MOVES INTO THE WESTERN AND CENTRAL
ALEUTIANS TODAY. THE FRONT QUICKLY OCCLUDES AS IT MOVES
NORTHEASTWARD...PASSING OVER DUTCH HARBOR LATE TONIGHT AND COLD BAY
BY TOMORROW AFTERNOON. NORTHERN EDGE OF FRONT GRAZES THE PRIBILOFS
LATE TONIGHT OR EARLY TUESDAY.
.SHORT TERM FORECAST...
BROAD AREA OF PRECIPITATION WILL LINGER OVER SOUTHCENTRAL ALASKA AND
THE NORTH GULF COAST THROUGH TUESDAY NIGHT. WEAK DYNAMICS ALOFT WILL
LIMIT SNOWFALL TOTALS TO A FEW INCHES. SOUTHEASTERLY FLOW SURFACE AND
ALOFT WILL KEEP ANCHORAGE BOWL AND MATSU VALLEY IN A DOWNSLOPE
PATTERN THROUGH THIS EVENING...EXPECT A FEW SUNNY BREAKS AND GUSTY
WINDS THROUGH CHANNELED AREAS. PRECIPITATION FALLING MAINLY AS RAIN
ALONG THE COAST. PATCHY AREAS OF LIGHT FREEZING RAIN POSSIBLE OVER
THE SOUTHERN KENAI PENINSULA THIS MORNING.
INCREASED CLOUD COVER HAS MODERATED TEMPERATURES OVER SOUTHWESTERN
ALASKA BUT COLD NORTHERLY FLOW WILL CONTINUE THROUGH TONIGHT. LOW
WIND CHILLS...ESPECIALLY FOR THE KUSKOKWIM DELTA...WILL REMAIN A
CONCERN THROUGH TOMORROW MORNING.
COLD AIR ADVECTION OVER THE EASTERN BERING...ALASKA PENINSULA...AND
EASTERN ALEUTIANS WILL USHER IN PERIODS OF SNOW SHOWERS TODAY. WINDS
SHIFTING FROM NORTHWEST TO EAST OR SOUTHEAST BY LATE AFTERNOON. BRIEF
PERIOD OF CLEARING IN THESE AREAS TONIGHT BEFORE ARRIVAL OF NEXT
SYSTEM TOMORROW.
ALEUTIAN SYSTEM EXPECTED TO HAVE STORM FORCE WINDS BOTH IN ADVANCE OF
THE FRONT AND ALONG THE SOUTHWESTERN FLANK OF THE LOW ITSELF.
POSSIBLE GUSTS TO AROUND 75 MPH THROUGH CHANNELED AREAS OF THE
CENTRAL ALEUTIANS TONIGHT AND TOMORROW MORNING. MIXED RAIN AND SNOW
WILL PREDOMINATE ALONG THE CHAIN AND ACROSS THE ALASKA
PENINSULA...BUT CHANGE OVER TO SNOW SHOWERS ONCE THE LOW PASSES TO
THE EAST. SNOW AND BLOWING SNOW WILL DEFINITELY BE THE CONCERN FOR
THE PRIBILOFS THROUGHOUT. POSSIBLE BLIZZARD AT SAINT PAUL AND SAINT
GEORGE TONIGHT AND TUESDAY. PRECIPITATION SHIELD SHOULD REACH THE
BRISTOL BAY COAST TUESDAY EVENING...SNOW AND BLOWING SNOW WILL BE A
CONCERN HERE AS WELL...ESPECIALLY ALONG THE WESTERN CAPES.
.LONG TERM FORECAST...
PATTERN SHIFT AFTER 72 HOURS. DEEP NORTH TO SOUTH TROF DEVELOPS AT
500 MB FROM WESTERN RUSSIA INTO NORTHERN PACIFIC. RIDGE OF HIGH
PRESSURE ALOFT BUILDS OVER GULF OF ALASKA AND MAINLAND ALASKA.
PATTERN CONDUCIVE TO STRONG LOW PRESSURE SYSTEMS TRACKING ALONG THE
ALEUTIAN CHAIN AND BEING STEERED TOWARDS NORTHWEST ALASKA. ALSO
CONDUCIVE TO WARMING OVER SOUTHCENTRAL AND SOUTHWESTERN ALASKA.
.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...WIND 187...BLIZ 195
MARINE...GALE 120 150 155 171 176 179
STORM 170 172 175
FIRE WEATHER...NONE.
ASB MAR 10The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 4:00 PM AKST | Gale Warning | AFC | 49 hr | |
| Feb 28, 4:00 PM AKST | Gale Warning | AFC | 6 days | |
| Feb 28, 4:00 PM AKST | Gale Warning | AFC | 12 hr | |
| Feb 28, 4:00 PM AKST | Small Craft Advisory | AFC | 12 hr | |
| Feb 28, 4:00 PM AKST | Small Craft Advisory | AFC | 36 hr | |
| Feb 28, 4:00 PM AKST | Storm Warning | AFC | 48 hr | |
| Mar 1, 4:00 AM AKST | Gale Warning | AFC | 3 days | |
| Mar 1, 4:00 AM AKST | Gale Warning | AFC | 12 hr | |
| Mar 1, 4:00 AM AKST | Gale Warning | AFC | 60 hr | |
| Mar 1, 4:00 AM AKST | Small Craft Advisory | AFC | 12 hr | |
| Mar 1, 4:00 AM AKST | Small Craft Advisory | AFC | 60 hr | |
| Mar 1, 4:00 AM AKST | Storm Warning | AFC | 4 days | |
| Mar 1, 4:00 AM AKST | Heavy Freezing Spray Warning | AFC | 13 days | |
| Mar 1, 4:53 AM AKST | High Wind Watch | AFC | 5 hr | |
| Mar 1, 4:54 AM AKST | Blizzard Watch | AFC | 5 hr | |
| Mar 1, 8:30 AM AKST | Gale Warning | AFC | 8 hr | |
| Mar 1, 9:15 AM AKST | Hurricane Force Wind Warning | AFC | 31 hr | |
| Mar 1, 9:15 AM AKST | Storm Warning | AFC | 7 hr | |
| Mar 1, 10:14 AM AKST | Blizzard Warning | AFC | 35 hr |
Nearby
High Wind Warnings in Alaska, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.